MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED SCREW 115MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH TFNA FENESTRATED SCREW 115MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 04.038.215
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, during post-op, the patient initially broke his proximal femur, and had a synthese trochanteric fixation nail advanced(tfna) inserted to fix fracture.The patient failed to heal from original injury and the lag screw cut out of the femoral head.Patient experienced an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing after the second surgery which was completed on (b)(6) 2023 for a total hip replacement.The tfna was explanted due to nonunion/failure and the patient required revision surgery for removal of tfna total hip replacement.This report is for one (1) tfna fenestrated screw 115mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6) 2023 by: mschoenfeld a dhr review was not performed for this pi.This part number is manufactured by elmira.Please reassign this task to the correct group.(b)(6) 2023 by : jesus aboytes part number: 04.038.215-us lot number: 139p926 part manufacture date: (b)(6) 2021 manufacturing location: elmira part expiration date: n/a nonconformance noted: n/a dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated screw was processed through the normal manufacturing and inspection operations in elmira with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release from elmira with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.(b)(6) 2023 by: mschoenfeld a dhr review was not performed for this pi.(b)(6) 2023 by: jesus aboytes this part number is manufactured by elmira.Please reassign this task to the correct group.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.An x-ray was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the involved device.Visual analysis of the x-ray revealed that the tfna fenestrated screw 115mm had pierced through the femoral head and also suggests that went into the the superior part of the acetabulum due to the comminuted fracture the femoral neck shows.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for tfna fenestrated screw 115mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 115MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16467128
Report Number8030965-2023-02549
Device Sequence Number20117064
Product Code KTT
UDI-Device Identifier10886982098825
UDI-Public(01)10886982098825
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.215
Device Catalogue Number04.038.215
Device Lot Number139P926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/130 DEG TI CANN TFNA 440/LEFT - SILE; 5.0 TI LCKNG SCR T25 SD 52 FOR IM NAILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale